MAUDE Adverse Event Report: BIO-RAD LABORATORIES INC LIQUICHEK DIABETES CONTROL LEVEL 1; HEMOGLOBIN CONTROL

BIO-RAD LABORATORIES INC LIQUICHEK DIABETES CONTROL LEVEL 1; HEMOGLOBIN CONTROL
Catalog Number 171
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The labeling for liquichek diabetes control indicates this product is manufactured from human source material components.The labeling has a warning statement and a caution symbol indicating the product contains human source material and must be treated as potentially infectious.Each human donor unit used to manufacture this product was tested as required by fda accepted methods.Tests results were non-reactive or negative for evidence of infection due to human immunodeficiency virus (hiv), hepatitis b virus (hbv) and hepatitis c virus (hcv).This product may also contain other human source materials for which there are no approved tests.In accordance with good laboratory practice, all human source material should be considered potentially infectious and handled with the same precautions used with patient specimens.
 
Event or Problem Description
On september 06, 2018, bio-rad qsd, (b)(4) received a report for a potential adverse event where a laboratory technician splashed liquichek diabetes control lot # 38560 into her eye.

Brand Name
LIQUICHEK DIABETES CONTROL LEVEL 1
Common Device Name
HEMOGLOBIN CONTROL
Manufacturer (Section D)
BIO-RAD LABORATORIES INC
9500 jeronimo road
irvine CA 92618 2017
MDR Report Key7906291
Report Number2016706-2018-00004
Device Sequence Number1797254
Product Code GGM
UDI-Device Identifier00847661000839
UDI-Public00847661000839
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K052838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date02/29/2020
Device Catalogue Number171
Device Lot Number38561
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;